MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 45MM / 7 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 45MM / 7 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Integrity Problem (2978)
Health Effect - Clinical Codes Feeding Problem (1850); Pain (1994); Inadequate Pain Relief (2388); Difficulty Chewing (2670)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint cmp-(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00155.Concomitant medical products: tmj system right standard mandibular component 45mm / 7 hole, part# 24-6545, lot# 024930.Tmj system right fossa component, small, part# 24-6562, lot# 284560.Unknown screws, part# unk, lot# unk.Occupation - patient.
 
Event or Problem Description
It was reported the patient has experienced pain, inadequate relief of pain, difficulty chewing and difficulty eating following implantation of bilateral temporomandibular joint implants thirteen years ago.Four months ago, the patient reported a cat scan was performed that revealed two screws on the right side were not intact and not stable.There is a revision planned to remove the implants on the right side and fat grafts will be placed in the joint.No additional patient consequences have been reported.
 
Event or Problem Description
It was initially reported that the patient would undergo a revision to remove temporomandibular joint implants on the right side.Additional information was received that indicated while the fossa component would be removed, the mandible component would not be revised.There is no indication of a device problem with the mandible component, and it will not be removed in a revision.Therefore, the mandible component no longer meets the criteria of a reportable event.

Brand Name
TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 45MM / 7 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9813414
Report Number0001032347-2020-00154
Device Sequence Number3002250
Product Code LZD
UDI-Device Identifier00841036036430
UDI-Public00841036036430
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-6545
Device Lot Number024930
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;